Hail, Ste. Genevieve
- When
- November 21, 1:20 PM CST
- Where
- Ste. Genevieve County, Ste Genevieve
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.980, -90.050
A strong cold front moved through the region during the afternoon hours of November 21st. Isolated severe thunderstorms developed over southeast Missouri and southern Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A strong cold front moved through the region during the afternoon hours of November 21st. Isolated severe thunderstorms developed over southeast Missouri and southern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 21, 10:45 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1045 AM CST WED NOV 21 2007 .DISCUSSION... FOR THE 00Z SHORT-TERM MODELS (TIL SUNDAY)...ARE IN GOOD AGREEMENT FINALLY ON HANDLING OF FRONT AND MID LEVEL SYSTEMS TO IMPACT THE AREA...AND JUST IN TIME TOO. A TRIO OF H500 SHORTWAVES WILL CARVE OUT A LONGWAVE TROF OVER THE NEXT 36HRS AND THIS WILL MAINTAIN ITSELF INTO THE HOLIDAY WEEKEND...MAINTAINING TEMPS AT NORMAL TO BELOW NORMAL LEVELS THRU THIS PERIOD. AT THE SURFACE...CDFNT KNOCKING ON THE DOOR OF THE STL METRO AREA ATTM...AND WILL TAKE MUCH OF THE DAY TO PUSH THRU THE REST OF SWRN IL AND SERN MO DUE TO A LO PRES WAVE...OVER THE MO/AR/OK INTERSECTION ATTM...HANGING THINGS UP. ONCE THIS WAVE GETS BY THIS AFTERNOON...FRONT WILL ACCELERATE SEWD. STRONG CANADIAN HI PRES WILL THEN BUILD INTO THE AREA LATE THURSDAY...WITH THE CENTER SITTING OVER THE FA EARLY FRIDAY MORNING. A RIDGE WILL THEN PERSIST INTO THE WEEKEND. FOR TODAY...A LEAD SHORTWAVE WILL ZIP THRU SERN MO THIS MORNING. THIS MAY PUSH AREA OF SHRA/TSRA THRU THE FAR SERN FA DURING THAT TIME...BUT MAIN IMPACT WILL BE FURTHER TO THE S AND E. OTHERWISE...ATTENTION TURNS TO THE STRONG CDFNT MAKING HEADWAY THRU THE FA...BUT WILL SLOW DOWN IN RESPONSE TO UPSTREAM WAVE THAT WILL NOT ALLOW FINAL PUSH THRU THE FAR SERN FA TIL EARLY-MID AFTERNOON. TEMPS FALL RAPIDLY BEHIND THE FRONT...TO THE POINT THAT THE COLDEST MOS CAN/T KEEP UP AND IS TOO WARM BY 3-5F. OPPOSITE PROBLEM ON THE WARM SIDE OF THE FRONT...WITH MOS A TAD TOO COOL. MADE APPROPRIATE ADJUSTMENTS...WITH TEMPS EXPECTED TO SLIDE INTO THE 30S FOR AREAS NW OF A KUIN-KCOU AXIS BY 18Z. PCPN IS EXPECTED TO COME IN SEVERAL WAVES THIS PERIOD...WITH THE FIRST DETAILED ABOVE...A GLANCING BLOW. MAIN PCPN BATCH WILL COME FROM FRONTAL LIFT...WAA...AND LO LEVEL JET INTERACTING WITH RIGHT ENTRANCE REGION OF UPPER LEVEL JET. INSTABILITY ENOUGH AND WIDESPREAD FOR THUNDER CHANCES MOST AREAS THRU 18Z...AND THEN BEGINNING TO RECEDE SEWD IN THE AFTERNOON. FIRST BATCH OF PCPN EXPECTED TO FADE BY 18Z FOR NERN MO...WHERE THE COLDEST SFC TEMPS WILL BE IN THE FA...BUT ONLY FOR A SMALL PERIOD...BEFORE SECOND BATCH OF PCPN MOVES IN FROM SHORTWAVE OVER THE HI PLAINS. LIKE THE FIRST BATCH...THIS WILL HAVE ACCESS TO STRONG LIFT AT THE MID AND UPPER LEVELS AND WILL INTERACT WITH A MUCH COLDER LOWER ATMOSPHERE THAN THE FIRST BATCH OF PCPN. HOWEVER...A MAJOR LIMITING FACTOR TO SNOW GENERATION WILL BE MID LEVEL DRYING OVER CNTRL/SRN MO...AND THIS WILL SPREAD EWD HEADING INTO THE EVENING HOURS...EFFECTIVELY LIMITING PERIOD OF FROZEN PCPN TO A BRIEF EPISODE...IF AT ALL. MAIN FOCUS FOR SNOW WILL THEREFORE BE IN THE NRN QUARTER OF THE FA...WHERE FOR A PERIOD THIS AFTERNOON AND THRU EARLY EVENING...THIS AREA WILL LIE ON THE SRN EDGE OF THE EXPECTED SNOW BAND FROM THIS SECOND BATCH OF PCPN. WARM GROUND WAS A STRONG CONSIDERATION IN FIGURING SNOW ACCUMS... AND THEREFORE WENT CONSERVATIVE...WITH UP TO TWO INCHES POSSIBLE BUT MOST PLACES WILL BE AN INCH OR LESS HERE. DUE TO SHALLOW NATURE OF COLD AIR INITIALLY...AND ABILITY OF LO PRES WAVE AND STALLING FRONT TO MAINTAIN VERTICAL TEMP PROFILE FOR A PERIOD... SHOULD STILL SEE COLD AIR UNDERCUT WARM/MOIST AIR ABOVE TO PROMOTE A PERIOD OF SLEET WHEN COLDER AIR SPILLS IN. WARM GROUND WILL PRECLUDE ACCUMS. A SECOND SHORTWAVE WILL TRACK THRU THE NRN FA AGAIN LATER TONIGHT...BUT IMPACT WILL BE MINIMAL DUE TO MUCH DRIER AIRMASS IN PLACE BY THAT TIME. FOR THANKSGIVING DAY...AM EXPECTING A THINNING LO CLOUD DECK THIS PERIOD AND NEARLY NEGLIGIBLE CYCLONIC CURVATURE...SO TRIMMED BACK FLURRIES MENTION TO THE NERN FA PORTIONS. STILL...A COLD DAY ON TAP WITH MOS BLEND USED. FOR FRIDAY...CENTER OF COLD HI PRES OVERHEAD. SHOULD SEE COLDEST MIN TEMPS OF THE SEASON...WITH RECOVERY TO NEAR THANKSGIVING DAY TEMPS BY THE AFTERNOON. FOR SATURDAY...INTERESTING SYSTEM APPROACHING FROM THE WEST...BUT DUE TO DEEP DRY AIR ENTRENCHED OVER THE AREA...NOT EXPECTING MUCH IF ANY IMPACT FROM DECENT MID AND UPPER LEVEL FORCING FROM SHORTWAVE. THINKING FLURRIES/SPRINKLES AT BEST...BUT LEFT OUT OF FORECAST FOR NOW. TES && .AVIATION... FOR THE 18Z TAFS... COLD FRONT CONTINUES TO SLIDE ACROSS SOUTHWEST IL/SOUTHEAST MO LATE THIS MORNING. SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED ACROSS MUCH OF THE FORECAST AREA BEHIND THE FRONT. IFR CONDITIONS WERE WIDESPREAD AND WILL CONTINUE THROUGH THE AFTERNOON. PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW ACROSS PORTIONS OF NORTHEAST AND CENTRAL MO LATER IN THE AFTERNOON AS THE COLD AIR CONTINUES TO SINK SOUTHWARD. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 525 AM CST WED NOV 21 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 525 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS A STRONG COLD FRONT MOVES THROUGH THE AREA. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. PRECIPITATION IS EXPECTED TO BECOME MIXED WITH...AND CHANGE TO SNOW BEGINNING THIS AFTERNOON IN NORTHEAST MISSOURI. SLEET IS ALSO POSSIBLE FOR A BRIEF PERIOD DURING THE TRANSITION. THIS WINTRY PRECIPITATION WILL THEN SPREAD SOUTHEASTWARD THROUGH THE AREA HEADING TOWARDS NIGHTFALL BEFORE ENDING FROM WEST TO EAST TONIGHT. ACCUMULATIONS OF SNOW ARE EXPECTED TO RANGE FROM UP TO 2 INCHES IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WITH LITTLE OR NONE ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SNOW ON SUNDAY NIGHT...MAINLY FOR AREAS NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL OR SLEET TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The St Louis radar (KLSX), 97 km away, was scanning. The volume nearest the first event began at 19:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66624.